Infusion site woes

A place to discuss all things treatment-related. Medications, IVs, midlines, PICC lines, NG tubes, sub-q pumps, home health care, etc. Also includes alternative and homeopathic remedies including NAET, vitamins, liver detoxing, and more for active HG and TTC preparation.

Moderators: JennyK, mammaclare, nomore

Infusion site woes

Postby Beth » Sep 06, 2004 6:40 am

Hi all, I'm doing pretty well, the nausea is still here and still some vomiting, but the pump has been helping quite a bit. They just upped my regular dose in addition to the bolus every day, so I'm feeling better, just a bit jumpy sometimes.

I'm having a problem with my leg, though. The last site I used has a big knot under it and itches like crazy. I left the tube in about 12 hours longer than usual, wondering if that's the reason. I called Matria, they said warm, wet compresses overnight, which has helped with the itching, but I still have a lump! Did anyone else ever have this with the pump? Is there anything else I can do? Should I use the other leg for a while? How long?

Sorry for all the questions, and I'll call Matria again in a bit and ask them the same thing, just wondering if anyone else had this problem and if it's likely to come back or if I did anything to cause it. Thanks in advance for any feedback/advice!

Beth
FIVE months now!
Beth
New Member
 
Posts: 17
Joined: Aug 12, 2004 6:56 pm

Postby BlueEeyore » Sep 06, 2004 11:52 am

I don't know which pump you are on, but I found that I got a painful welt with EACH and EVERY site when on the zofran pump. Zofran is a skin and muscle irritant. It takes a while for them to go away, too. But they don't hurt so bad a few days after you change sites.
Survivor of 18 months of HG - through 2 long pregnancies.
BlueEeyore
Been There Done That
 
Posts: 167
Joined: Aug 03, 2004 6:17 pm

Postby HGx3 » Sep 06, 2004 10:01 pm

I had both a reglan and a zofran pump, and I too ALWAYS had a knot under the skin. There isnt anything you can do. The compresses dont really work. I tried benadryl cream for the itching and it doesnt help either. The ONLY thing I did that helped a little was change the sites every 48 hrs rather than every 72. It just leaves a smaller knot. It takes several weeks for the knots to completely go away. I actually got an infection in one of my sites!!!!It was awful.

You are not alone....been there and it stinks, or should I say, it itches, lol.

Hang in there.....
Huge Hugs,
Lisa
HG Mom to:
Matthew, 2001
Lauryn, 2002
Joshua,2004

Image
HGx3
Devoted to You
 
Posts: 1485
Joined: May 30, 2004 11:30 pm
Location: Jackson, MS

Postby DeColeCody » Sep 08, 2004 9:25 pm

I just started to get these knots too! I was about to start a forum for that exact thing. Glad to hear I am not going insane, or my leg is not going to fall off. They hurt... these knots.

How do I get around the area that has the knot? Will the pain spread? I have to change the site in the morning and am anxious about the first knot. :cry: :shock: :x

I am ready for this to be over. I am still losing weight. Still throwing up. Feel alone, even with all of you! I am in such a bad dream that I can not wake up from.
DeColeCody
Welcomed Friend
 
Posts: 64
Joined: Aug 18, 2004 10:40 pm
Location: Denton Texas

You're not alone!

Postby Beth » Sep 08, 2004 9:44 pm

Hi DeCole, sorry to see that you're having problems with your site too. I was told to keep hot compresses on it, changed every few hours, and use Neosporin on it. I think the main thing is time, though. Make sure you pick a spot at least an inch away from the entire knot when you change it. I switched legs for a couple days to give it a chance to heal. Does yours itch? Mine does like crazy!

On the other note, you're not alone with this. There are people here from all over that are thinking of you, I'm sure of it. It may not help right now, but please know that my thoughts are with you. Has the nausea and/or vomiting been helped by the pump? Sure hope so.

I just got out of hospital this evening after being admitted last night, so I'm probably not the most helpful person right now, or the most optimistic, but please hang in there, deep breaths, this will pass. Now, repeat the last part of that sentence until either it really does pass or the baby is born, lol.

Gentle cyber hugs,
Beth
Beth
New Member
 
Posts: 17
Joined: Aug 12, 2004 6:56 pm


Return to Medications, Treatments & Alternative Therapies

Who is online

Users browsing this forum: Majestic-12 [Bot] and 1 guest

cron